MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK NEUTRAL LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK NEUTRAL LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1204
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Metal Related Pathology (4530)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the patient has been suffering moderate pain, and the implants were revised for metallosis, according to the surgeon.The modular neck trunion (fitting in to the stem pocket) was noticeably "blackened".All implants were removed, and replaced with a thr cement spacer.Unfortunately it wasn't possible to remove the liner from the procotyl l shell, so i cant provide the lot number for the biolox liner.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Additional Manufacturer Narrative
Section b.5 :additional information in description / section f.6: awareness date update / section h.6: health code (1930) added.
 
Event or Problem Description
Allegedly, the patient has been suffering moderate pain, and the implants were revised for metallosis, according to the surgeon.The modular neck trunion (fitting in to the stem pocket) was noticeably "blackened".All implants were removed, and replaced with a thr cement spacer.Unfortunately it wasn't possible to remove the liner from the procotyl l shell, so i cant provide the lot number for the biolox liner.Additional information received on (b)(6) 2022 from njr: njr advised that the patient was reviewed due to infection and adverse soft tissue reaction to particulate debris.Revision njr number: 4859891.Site: r.Primary asa: p2 - mild disease not incapacitating.

Brand Name
PROFEMUR® NECK NEUTRAL LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key14378126
Report Number3010536692-2022-00192
Device Sequence Number2007592
Product Code JDL
UDI-Device IdentifierM684PHAC12041
UDI-PublicM684PHAC12041
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1204
Device Catalogue NumberPHAC1204
Device Lot Number1749384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale